Alert archive / California / Gale Watches in 2011

Gale Watch 4, NWS San Francisco Bay Area, CA

April 4, 2011

NWS San Francisco Bay Area, CA issued this gale watch at Apr 4, 2011, 9:01 AM PDT. It took effect at Apr 5, 2011, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 9:01 AM PDT (16:01 UTC)
In effect from
Apr 5, 2011, 5:00 PM PDT
Expired
Apr 4, 2011, 2:43 PM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WHUS76 KMTR 041601
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
901 AM PDT MON APR 4 2011

PZZ570-050015-
/O.CON.KMTR.SC.Y.0230.000000T0000Z-110404T1800Z/
/O.NEW.KMTR.GL.A.0004.110406T0000Z-110406T1200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
901 AM PDT MON APR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
11 AM PDT THIS MORNING. 

* WINDS: N WINDS FROM 20 TO 30 KT WILL DECREASE TO 1O TO 2O KT BY
  AFTERNOON. BY TUESDAY NIGHT NORTHWESTERLY WINDS WILL INCREASE TO
  25 TO 35 KT WITH LOCALLY HIGHER GUSTS.

* SEAS: COMBINED SEAS OF 14 TO 17 FEET ARE FORECAST BY TUESDAY NIGHT.

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
143 
WHUS76 KMTR 042143
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 PM PDT MON APR 4 2011

PZZ570-050545-
/O.NEW.KMTR.SC.Y.0231.110405T1200Z-110406T0000Z/
/O.UPG.KMTR.GL.A.0004.110406T0000Z-110406T1200Z/
/O.NEW.KMTR.GL.W.0010.110406T0000Z-110406T1200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
243 PM PDT MON APR 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: NORTHWESTERLY WINDS OF 20 TO 30 KT ON TUESDAY WILL
  INCREASE TO TO 25 TO 35 KT WITH LOCALLY HIGHER GUSTS BY TUESDAY
  NIGHT.

* SEAS: COMBINED SEAS OF 14 TO 17 FEET ARE FORECAST BY LATE
  TUESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-050545-
/O.NEW.KMTR.SC.Y.0231.110405T1200Z-110406T1200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
243 PM PDT MON APR 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS OF 20 TO 30 KTS ARE EXPECTED TUESDAY
  INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-050545-
/O.NEW.KMTR.SC.Y.0231.110405T1200Z-110406T1200Z/
POINT ARENA TO POINT REYES TO 10 NM-
243 PM PDT MON APR 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS OF 20 TO 30 KTS ARE EXPECTED TUESDAY
  INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-050545-
/O.NEW.KMTR.SC.Y.0231.110405T1200Z-110406T1200Z/
POINT REYES TO PIGEON POINT TO 10 NM-
243 PM PDT MON APR 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT
WEDNESDAY. 


* WINDS: NORTHWESTERLY WINDS OF 20 TO 30 KTS ARE EXPECTED TUESDAY
  INTO WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Apr 4, 4:11 AM PDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 4, 4:11 AM PDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
411 AM PDT MON APR 4 2011

.DISCUSSION...AS OF 3:10 AM PDT MONDAY...HIGH PRESSURE REMAINS
FIRMLY IN CONTROL OF OUR WEATHER. THE FORT ORD PROFILER SHOWS THE
TEMPERATURE AT 1000 FEET AGL HAS WARMED TO 16 DEG C...4 DEG C
WARMER THAN 24 HOURS AGO. THE PROFILER ALSO SHOWS LIGHT OFFSHORE
FLOW ABOVE THE BOUNDARY LAYER AND THE GRADIENT FROM WMC TO SFO IS
CURRENTLY 6 MB OFFSHORE. THE SMALLER-SCALE GRADIENT FROM
SFO TO SAC IS STILL ONSHORE...BUT IS FORECAST TO TREND WEAKLY
OFFSHORE BY DAYBREAK. SO THE INGREDIENTS ARE IN PLACE FOR A WARMER
DAY TODAY. TEMPERATURES TODAY SHOULD BE ABOUT 6-10 DEGREES ABOVE WHAT
THEY WERE YESTERDAY WITH AFTERNOON HIGHS MOSTLY IN THE UPPER 60S AND
70S.

A WEATHER SYSTEM CURRENTLY IN THE GULF OF ALASKA WILL SLIDE ACROSS
FAR NORTHERN CALIFORNIA TONIGHT AND TUESDAY MORNING. THIS SYSTEM
WILL NOT BRING ANY PRECIP TO OUR AREA...BUT WILL TRIGGER A COOLING
TREND BEGINNING ON TUESDAY WHEN DEVELOPMENT OF ONSHORE FLOW WILL
DROP TEMPERATURES 5 TO 10 DEGREES. THE COOLING TREND WILL CONTINUE
INTO WEDNESDAY AS ONSHORE FLOW STRENGTHENS AND THE AIRMASS CONTINUES
TO COOL ALOFT. IN FACT...WEDNESDAY WILL BE A COOL AND BLUSTERY
DAY...ESPECIALLY NEAR THE COAST. STILL MORE COOLING WILL OCCUR ON
THURSDAY...PRIMARILY INLAND...AS A COLD UPPER TROUGH ORIGINATING IN
BRITISH COLUMBIA DROPS SOUTH ALONG THE WEST COAST. ALTHOUGH THE
THURSDAY SYSTEM WON'T CONTAIN MUCH MOISTURE...IT WILL HAVE ENOUGH
OVER-WATER TRAJECTORY AND ENOUGH INSTABILITY TO GENERATE SCATTERED
SHOWERS OVER OUR AREA. SHOWERS COULD BEGIN IN THE NORTH BAY ON
WEDNESDAY NIGHT...BUT THE BEST CHANCE OF MEASURABLE RAINFALL WILL BE
FROM THURSDAY INTO THURSDAY NIGHT. SHOWERS MAY LINGERING INTO FRIDAY
ACROSS OUR SOUTHERN COUNTIES AS THE LOW DROPS INTO SOUTHERN CA.

PRECIP TOTALS THROUGH THE END OF THE WEEK WILL BE LIGHT...
ALTHOUGH THE GFS IS TRENDING HIGHER WITH QPF. MOST LOCATIONS
PROBABLY WON'T EVEN PICK UP A QUARTER OF AN INCH OF RAIN...BUT A FEW
SPOTS MAY ACCUMULATE UP TO A HALF INCH. SNOW LEVELS ARE FORECAST TO
DROP QUITE LOW FOR THIS TIME OF YEAR...AS LOW AS 2500 FEET BY
THURSDAY NIGHT. THE COLDEST AIR WON'T ARRIVE UNTIL AFTER MOST
PRECIP HAS FALLEN AND SO NO MORE THAN A DUSTING OF SNOW IS EXPECTED
ON AREA MOUNTAIN PEAKS.

DEPENDING ON HOW MUCH CLEARING OCCURS AND HOW RAPIDLY WINDS DROP
OFF ON THURSDAY NIGHT...THERE COULD BE POCKETS OF FROST IN THE NORTH
BAY VALLEYS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. ALTHOUGH
THE AIRMASS ALOFT WILL BEGIN TO WARM BY FRIDAY NIGHT...DRIER AIR AND
LIGHTER WINDS MAY MEAN EVEN COOLER TEMPS THAT NIGHT. WILL CONTINUE
WITH A HAZARDOUS WEATHER OUTLOOK FOR THE NORTH BAY VALLEYS...DRAWING
ATTENTION TO THE POSSIBILITY FOR PATCHY LATE SEASON FROST.

TEMPERATURES WILL WARM OVER THE WEEKEND AS A SHORTWAVE RIDGE BUILDS
ALONG THE WEST COAST. THE MEDIUM RANGE MODELS INDICATE THAT THE NEXT
CHANCE OF PRECIP WILL HOLD OFF UNTIL SUNDAY NIGHT AT THE EARLIEST.

&&

.AVIATION...AS OF 4:10 AM PDT MONDAY...LIGHT OFFSHORE FLOW AND A DRY
ATMOSPHERE WILL KEEP CLEAR SKIES AND LIGHT WINDS OVER THE
TERMINALS FOR THE NEXT 24 HOURS. ONSHORE FLOW WILL RETURN LATE
TUESDAY NIGHT AND MAY TRIGGER THE RETURN OF LOW CLOUDS TO THE
TERMINALS.

VICINITY OF KSFO...VFR. GENERALLY LIGHT WINDS TODAY WITH THE SEA
BREEZE REACHING 12 TO 15 KNOTS BEGINNING 2200Z. SCT003 POSSIBLE BY
1300Z TUESDAY MORNING.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...VFR. GENERALLY LIGHT WINDS TODAY WITH
THE SEA BREEZE REACHING 10 KNOTS BETWEEN 2000 AND 2300Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TDA...SCA...PT ARENA TO PIGEON PT 10-60 NM.

&&

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: LARRY
Hazardous weather outlook, Apr 4, 4:40 AM PDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
440 AM PDT MON APR 4 2011

CAZ506-051300-
NORTH BAY INTERIOR VALLEYS-
440 AM PDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS.

.DAY ONE...MONDAY AND MONDAY NIGHT

FAIR AND MILD WEATHER WILL CONTINUE IN THE SHORT TERM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD WEATHER SYSTEM WILL MOVE IN FROM THE NORTH AROUND
MIDWEEK...BRINGING SCATTERED SHOWERS AND MUCH COOLER TEMPERATURES
LATE IN THE WEEK. TEMPERATURES ON THURSDAY NIGHT AND FRIDAY NIGHT WILL
DROP INTO THE 30S. PATCHY FROST IS POSSIBLE LATE THURSDAY NIGHT
AND AGAIN LATE FRIDAY NIGHT. PERSONS WITH AGRICULTURAL INTERESTS
SHOULD CONTINUE TO MONITOR THE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

DYKEMA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:43 PM PDTGale WarningMTR48 hr
Apr 4, 2:43 PM PDTSmall Craft AdvisoryMTR6 days

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.